MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3544007
Medical Device Problem Codes Material Rupture (1546); Use of Device Problem (1670)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 06/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 59-year-old hispanic female patient underwent a primary breast augmentation with two 400cc mentor memorygel breast implants and experienced a rupture on the left side and anisomastia on the right side post-operatively.Symptoms of breast shape change was reported on both sides.As a result, the patient underwent explantation on (b)(6) 2025.Mentor is aware of the discrepancy between the date of implant and expiration date.Mentor will followed up to clarify this information.For this reason, the medical device problem code of "use of device problem¿ (a23) has been added.If additional information is received clarifying the dates discrepancy, a supplemental report will be sent.This report is for the left side device.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.D4: udi: the udi is unavailable.The product made prior to udi compliance date.D6a.Implantation date: it was reported that the patient's implantation date was in 2018.The date of (b)(6) 2018 has been added as best estimate.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On july 07, 2025, the mentor failure analysis lab has received the device for evaluation.On july 13, 2025, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned device revealed that the breast implant had parallel lines of shell wear on the anterior aspect.Leak testing was performed, in accordance with mentor procedures, and a tear was observed on the patch, measuring approximately 0.5 cm.In addition, no other areas of gel exposure were found.A microscopic examination was performed, and the cause of the tear could not be identified.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Asymmetry may be attributed to one or more of the following: contracture of the fibrous capsule, seroma or hematoma, development of postoperative breast dysplasia, unilateral discrepancy in muscle development, deflation of the implant, incorrect choice of implant shape or size, and surgical technique.Asymmetry is a known complication associated with these devices and is referenced in our current product insert data sheet.It was noted that, based on the date of implantation provided and the expiration date of the reported lot number, the devices were implanted after the expiration date.Multiple attempts have been made to obtain a clarification of the implantation date, however, no additional information has been provided.According to the product, insert data sheet sterility cannot be guaranteed if the product is used after the ¿use by date¿ shown on the box label.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key22364832
Report Number1645337-2025-07163
Device Sequence Number9418094
Product Code FTR
UDI-Device Identifier00081317000716
UDI-Public00081317000716
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2009
Device Catalogue Number3544007
Device Lot Number1009686
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient EthnicityHispanic